MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49099
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address: postal: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular aneurysm repair involving a male patient between (b)(6) years of age, a flexor ansel guiding sheath unraveled and separated.The device was reportedly difficult to remove, and the back end of the sheath separated under expected tension and then began to unravel.The user reported that the aortic arch was tight and the physician also experienced difficulty advancing an unknown iliac branch graft over the tight bifurcation.Another sheath was used to complete the procedure, which was reportedly extended by five minutes.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon return and initial evaluation of the device, the hub was noted to have separated, in addition to unraveling and separation of the sheath material.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an endovascular aneurysm repair involving a male patient between seventy-five and eighty years of age, a flexor ansel guiding sheath unraveled and separated.The device was reportedly difficult to remove, and the back end of the sheath separated under expected tension and then began to unravel.The user reported that the aortic arch was tight and the physician also experienced difficulty advancing an unknown iliac branch graft over the tight bifurcation.Another sheath was used to complete the procedure, which was reportedly extended by five minutes.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The customer returned the device to cook for investigation.The sheath suffered from hub separation as well as shaft separation.The sheath's inner coil was exposed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: "warnings¿ ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ ¿precautions¿ ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.¿ ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ ¿sheath removal.¿ ¿insert a wire guide until its tip extends at least 10cm past the tip of the sheath.¿ ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ ¿remove the wire guide.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded a component failure contributed to this failure mode.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12274088
Report Number1820334-2021-01917
Device Sequence Number4101176
Product Code DYB
UDI-Device Identifier00827002490994
UDI-Public(01)00827002490994(17)240511(10)13954296
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model NumberG49099
Device Catalogue NumberKCFW-8.0-18/38-45-RB-ANL0-HC
Device Lot Number13954296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/10/2021
12/06/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/28/2021
12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale